MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE; NAIL, FIXATION, BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE; NAIL, FIXATION, BONE
Model Number 04.004.443S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Nonunion/Delayed-union Bone Fracture (2369); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown when the event occurred.This report is for a nail - unknown lot.Implant date: unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2017, revision surgery was performed to treat non-union of the right tibia.The original procedure to treat bilateral tibial fractures was performed on an unknown date ten (10) months ago.The surgeon identified that the left tibia presently is in non-union and cellulitis is present as well.Surgeon performed hardware removal which included: one (1) 10 mm x 315 mm ex nail, one (1) 5.0 mm proximal cortical screw and two (2) 4.0 mm distal cortical screws.The surgeon used a reamer irrigator, aspirator (ria) to collect bone graft.The right non-union site was debrided and packed with the graft material, and the site was revised with another manufacturer's devices.There is an external fixation device on the left side, and there is no information regarding future treatment.The hardware was removed without incident and all devices were found to be intact.There were no reported surgical delay.The procedure was completed successfully with the patient in stable condition.This complaint involves four (4) devices.This report is for a nail.This report is 1 of 3 for (b)(4).

Brand Name
10MM TI CANNULATED TIBIAL NAIL-EX/315MM-STERILE
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7165534
Report Number2939274-2018-50083
Device Sequence Number1340598
Product Code JDS
UDI-Device Identifier10886982084170
UDI-Public(01)10886982084170(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNM
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.004.443S
Device Catalogue Number04.004.443S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient Weight61